A lower bound for sorting networks based on the shuffle permutation

C. G. Plaxton, T. Suel

    Research output: Contribution to journalArticle

    Abstract

    We prove an Ω(lg2n/lg lg n) lower bound for the depth of n-input sorting networks based on the shuffle permutation. The best previously known lower bound was the trivial Ω(lg n) bound, while the best upper bound is given by Batcher's Θ(lg2n)-depth bitonic sorting network. The proof technique employed in the lower bound argument may be of independent interest.

    Original languageEnglish (US)
    Pages (from-to)491-508
    Number of pages18
    JournalMathematical Systems Theory
    Volume27
    Issue number5
    DOIs
    Publication statusPublished - Sep 1994

      Fingerprint

    ASJC Scopus subject areas

    • Theoretical Computer Science
    • Mathematics(all)
    • Computational Theory and Mathematics

    Cite this